Maca is the best! (Or maybe not! Read below…)
Thnx for the tips on the mold, though.. Had no clue. I have tried several brands, and I must say the only one I actually feel great with is Navitas Naturals Maca Capsules…the month I took those I could feel the difference! Libido was higher, my period was a lot better (don’t want to TMI you, but trust me, there was a huuuge positive difference in my period), and my energy levels were high. (Only with that brand though.. They ran out and I haven’t found it since…)
I am no expert and have no evidence, but in The Hormone Secret book, Tami Meraglia, PhD (whom I met through one of your wecasts) says that maca acts like testosterone in the body, without the testosterone suplementation side effects. Which makes it a safe option for hormonal balance (except fot the mold part). She advises against testosterone supplementation (if I understood correctly), and says you can get hormonal balance through certain foods and other natural supplements.. You might wanna ask her if her studies explain any of this!
After reading this, a friend wrote me her experience with Maca and it wasn’t good. I will share it with so you can investigate, inform yourself and decide if Maca is for you or not.
Hiya honey! How are you doing? Well done you! I’ve read a couple of articles, and really from one Virgo Octopus to another…I couldn’t agree more with the reinvent yourself! However a word of warning with Maca….it plays havoc with your periods….first hand experience. My sister, who has fibromyalgia and does nothing but try healthy stuff, seeds, powders, foods etc., recomended Maca, and yes I tried some and felt great and my period was a lot less painful, after having taken just a little powder for a few days with my sister. A couple of months later, I bought some capsules from the Herbolaria and after taking them, my period started….and didn’t stop! Nearly 2 months and I thought it might be the menopause. Of course, I’d stopped taking the maca because I had a feeling it was responsible. I spoke to my sister about it and she had experienced the same problem and had stopped taking it too. I had to get progesterone tablets (which did my head in) from the Gynae to stop the bleeding. So, just be careful!